Depakote

Depakote

Does it cause people to be angry or emotional

A MyEpilepsyTeam Member said:

I have been very lucky with Depakote. It was one of the few medications that didn't seem to cause serious problems for me.

posted over 2 years ago
A MyEpilepsyTeam Member said:

Yes I was on Depakote 5000mg the max. Told the Dr. take me off it didn't always work and told him I felt like strangling my kids when they misbehaved sometimes. My neurologist ended up sending me to his professor and he change it to Lamictol. Old neuro didn't even know it was on market. Make sure you are seeing Dr. that keeps up on latest drugs.

posted over 2 years ago
A MyEpilepsyTeam Member said:

I am on Dilantin for at least 30 years. I have not had a grand mal for almost 28 years. I started having leg spasms in Jan 1994 everytime I started to fall asleep. And each night they got worse and it took me longer to get to sleep. I was put on the Depekote for them and had to keep raising the amounts I took because then I started having the spasms during the daytime also. I ended up in the hospital a couple times because at times it wasn’t just my leg but my whole left side it was almost like a seizure. They would give me a IV of Dilantin and send me home.It was as if my side was like a fish out of water I couldn’t control it. Finally got a new neurologist had me in the hospital for a 5 day EEG around 15 years ago and said the leg spasms weren’t Epilepsy they were neurological. Took me off Lamictal and on Klonopin. Tore my rotator cuff and 3 years 3 surgiries all the while on fentyhl patch and Oxycotin for the pain. But when I stopped those drugs after healing I found out I had major pain in my lower back and neuropathy from the knees down. My feet would hurt so bad my husband would take frozen ice packs in towels and wrap them around my feet. I had a nerve test done on my legs and the doctor told me it wasn’t my legs it was in my back and they could put 12 screws in my back but it wouldn’t help. So for 2 more years I slept in a lazy boy in pain and if I tried to do anything I would end up on the floor. After 27 years of marriage my husband thought I was just being lazy and wanted a divorce. My brother had surgery the year before on his back so he took me to see his surgeon. An MRI showed I needed 2 discs fused in my lower back but had an MRI done of my upper spine and 2 months later I was having 4 discs fused in my neck. Now divorced and using a cane a year later was having L5 S1 fused. Started having to use a walker and within a year I started having spasms between my shoulder blades. Surgeon said he would have to go up to L2 but no guarantees it would help my legs. I had it done because I couldn’t walk very far before I had to sit because of the spasms.i no longer have spasms between my shoulder blades but I now have severe pain in lower back and find myself slowly bending over my walker when I walk. Surgeon says everything looks fine. So I’m taking 3 Tylenol 3 times a day for the pain but still can’t stand long enough to cook let alone clean my apartment Still falling when I get up to use the bathroom or get a couple yogurt for dinner. Had another nerve test done after the last surgery and they tell me I don’t have neuropathy I have a problem in my spinal cord! So now I have to see a cardiologist! I’m also going to a pain clinic for X-ray guided injections. I can’t even do my own grocery shopping because I can’t just use a cane to get in the store. I’m a flipping mess and right now I can barely hear the tv because of the ringing in my ears from so much Tylenol

posted almost 2 years ago
A MyEpilepsyTeam Member said:

Karen, Has that doctor changed your medication or dosage? Side effects are awful and our family members are scared too. Early Monday morning I had a series of convulsions; my husband was terrified because he couldn't snap me out of it for twenty minutes and I didn't recognize him. During the past week it seems like people who want to help me are out to hurt me as far as I am concerned. Medication levels probably will reveal that one or more of my medications is above or below normal. If they did those med levels for you; the Keppra would probably be too high. I had a toxic reaction to the Dilantin once and it had me walking like I was drunk; the final straw was when I broke the band of my class ring and got it stuck in my finger from bumping the mattress rack. At ER I wound up spending five days in the hospital with that toxic reaction-lucky me, my neurologist was on vacation at the time. Linda Concerned

posted almost 2 years ago
A MyEpilepsyTeam Member said:

I was taking the max 5000mg a day and yes I told my Dr to take me off because I felt like I was going to kill my kids

posted about 2 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in